MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120925
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter email information such as the name, phone and email address were not reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).A review of manufacturing documentation associated with this lot (l13463) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an arteriovenous fistula (avf) at the pulmonary artery, the 9mm x 25cm galaxy g3 coil (gly120925 / l13463) became unraveled inside the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30090272).Both devices were removed together from the patient¿s body.The devices were replaced, and the procedure completed safely without any patient complication or adverse event.The product has been received and is pending evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 6/24/2019.The healthcare professional reported that during the coil embolization procedure targeting an arteriovenous fistula (avf) at the pulmonary artery, the 9mm x 25cm galaxy g3 coil (gly120925 / l13463) became unraveled inside the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30090272).There was no kink or bend on the microcatheter noted prior to use that could have caused the coil to become unraveled.Both devices were removed together from the patient¿s body.The devices were replaced, and the procedure completed safely without any patient complication or adverse event.The reported event did not result in any procedural delay.Initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(b)(4) the purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an arteriovenous fistula (avf) at the pulmonary artery, the 9mm x 25cm galaxy g3 coil (gly120925 / l13463) became unraveled inside the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30090272).There was no kink or bend on the microcatheter noted prior to use that could have caused the coil to become unraveled.Both devices were removed together from the patient¿s body.The devices were replaced, and the procedure completed safely without any patient complication or adverse event.The reported event did not result in any procedural delay.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 9mm x 25cm galaxy g3 coil was received contained in a pouch.Visual inspection was performed.The hub was observed without any appearance of damage.The device positioning unit (dpu) was in good condition.The marker band was found at 60 cm from the hub; this is within specification.The resheathing tool was in good condition.The coil introducer was unzipped and in good condition.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh) and the articulation joint were in good condition; the rh showed no evidence of being heated.The embolic coil was inspected and observed to be in an unraveled/stretched condition.A review of manufacturing documentation associated with this lot (l13463) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The issue reported in the complaint that the 9mm x 25cm galaxy g3 coil became unraveled inside the 150cm x 5cm prowler select plus microcatheter was confirmed through the visual/microscopic inspection of the returned device.Coil unraveling / stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Unraveling and stretching can occur during attempts to withdrawal the coil against resistance.The exact cause of the coil unraveling cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 9mm x 25cm galaxy g3 coil left the manufacturing facility with the coil in the observed stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 9MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8689502
Report Number3008114965-2019-01045
Device Sequence Number2349105
Product Code KRD
UDI-Device Identifier10886704077596
UDI-Public10886704077596
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberGLY120925
Device Lot NumberL13463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/24/2019
07/15/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date06/24/2019
07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1